Alert archive / Kansas / High Wind Watches in 2026

High Wind Watch 2, NWS Dodge City, KS

February 14, 202617 counties in Kansas

NWS Dodge City, KS issued this high wind watch at Feb 14, 2026, 11:09 PM CST for 17 counties in Kansas. It took effect at Feb 17, 2026, 12:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 14, 2026, 11:09 PM CST (05:09 UTC)
In effect from
Feb 17, 2026, 12:00 PM CST
Expired
Feb 16, 2026, 12:07 PM CST
In force
Issued by
NWS Dodge City, KS

Counties Clark County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 72 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 5.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2026-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2026-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

956 
WWUS73 KDDC 150509
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1109 PM CST Sat Feb 14 2026

KSZ043-063-076-086-151600-
/O.NEW.KDDC.HW.A.0002.260217T1800Z-260218T0000Z/
/O.CON.KDDC.FG.Y.0002.000000T0000Z-260215T1600Z/
Scott-Finney-Haskell-Seward-
Including the cities of Scott State Lake, Sublette, Scott City,
Liberal, Garden City, and Satanta
1109 PM CST Sat Feb 14 2026

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SUNDAY...
...HIGH WIND WATCH IN EFFECT TUESDAY AFTERNOON...

* WHAT...For the Dense Fog Advisory, visibility one to two miles in 
  dense fog. For the High Wind Watch, southwest winds 30 to 45 mph 
  with gusts up to 60 mph possible.

* WHERE...Finney, Haskell, Seward, and Scott Counties.

* WHEN...For the Dense Fog Advisory, until 10 AM CST Sunday. For the 
  High Wind Watch, Tuesday afternoon.

* IMPACTS...Low visibility could make driving conditions hazardous 
  this morning. On Tuesday, travel will be difficult over open 
  areas, especially around grain elevators and other tall 
  structures. Sporadic power outages will also be possible.

* ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility 
  to below one mile at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

If driving, slow down, use your headlights, and leave plenty of 
distance ahead of you.

&&

$$

KSZ030-031-044>046-064-065-077-078-087-151600-
/O.CON.KDDC.FG.Y.0002.000000T0000Z-260215T1600Z/
Trego-Ellis-Lane-Ness-Rush-Hodgeman-Pawnee-Gray-Ford-Meade-
Including the cities of Larned, Plains City, Fowler, Dighton,
Hays, Pfeifer, La Crosse, Wakeeney, Cimarron, Dodge City, Meade,
Hanston, Jetmore, Montezuma, and Ness City
1109 PM CST Sat Feb 14 2026

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SUNDAY...

* WHAT...Visibility one quarter to one half mile in dense fog.

* WHERE...Ellis, Rush, Pawnee, Ford, Gray, Hodgeman, Meade, Lane, 
  Ness, and Trego Counties.

* WHEN...Until 10 AM CST Sunday.

* IMPACTS...Low visibility could make driving conditions hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of 
distance ahead of you.

&&

$$

KSZ061-062-074-075-084-085-151600-
/O.NEW.KDDC.HW.A.0002.260217T1800Z-260218T0000Z/
Hamilton-Kearny-Stanton-Grant-Morton-Stevens-
Including the cities of Hugoton, Elkhart, Johnson City,
Deerfield, Ulysses, Lakin, and Syracuse
1009 PM MST Sat Feb 14 2026 /1109 PM CST Sat Feb 14 2026/

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY 
AFTERNOON...

* WHAT...Southwest winds 30 to 45 mph with gusts up to 60 mph 
  possible.

* WHERE...Grant, Hamilton, Kearny, Morton, Stanton, and Stevens 
  Counties.

* WHEN...From Tuesday morning through Tuesday afternoon.

* IMPACTS...Travel will be difficult over open areas, especially 
  around grain elevators and other tall structures. Sporadic power 
  outages will also be possible.

* ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility 
  to below one mile at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

UMSCHEID
7 follow-up statements
098 
WWUS73 KDDC 151544
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
944 AM CST Sun Feb 15 2026

KSZ043-160345-
/O.EXP.KDDC.FG.Y.0002.000000T0000Z-260215T1600Z/
/O.CON.KDDC.HW.A.0002.260217T1800Z-260218T0000Z/
Scott-
Including the cities of Scott City and Scott State Lake
944 AM CST Sun Feb 15 2026

...HIGH WIND WATCH REMAINS IN EFFECT TUESDAY AFTERNOON...
...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

* WHAT...Southwest winds 30 to 45 mph with gusts up to 60 mph 
  possible.

* WHERE...Scott County.

* WHEN...Tuesday afternoon.

* IMPACTS...On Tuesday, travel will be difficult over open areas, 
  especially around grain elevators and other tall structures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

KSZ030-044-151645-
/O.EXP.KDDC.FG.Y.0002.000000T0000Z-260215T1600Z/
Trego-Lane-
Including the cities of Wakeeney and Dighton
944 AM CST Sun Feb 15 2026

...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

$$

KSZ063-076-086-160345-
/O.EXT.KDDC.FG.Y.0002.000000T0000Z-260215T1700Z/
/O.CON.KDDC.HW.A.0002.260217T1800Z-260218T0000Z/
Finney-Haskell-Seward-
Including the cities of Liberal, Garden City, Sublette, and
Satanta
944 AM CST Sun Feb 15 2026

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 11 AM CST THIS MORNING...
...HIGH WIND WATCH REMAINS IN EFFECT TUESDAY AFTERNOON...

* WHAT...For the Dense Fog Advisory, visibility down to one-quarter 
  mile in dense fog. For the High Wind Watch, southwest winds 30 to 
  45 mph with gusts up to 60 mph possible.

* WHERE...Finney, Haskell, and Seward Counties.

* WHEN...For the Dense Fog Advisory, until 11 AM CST this morning. 
  For the High Wind Watch, Tuesday afternoon.

* IMPACTS...Low visibility could make driving conditions hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

If driving, slow down, use your headlights, and leave plenty of 
distance ahead of you.

&&

$$

KSZ031-045-046-064-065-077-078-087-151700-
/O.EXT.KDDC.FG.Y.0002.000000T0000Z-260215T1700Z/
Ellis-Ness-Rush-Hodgeman-Pawnee-Gray-Ford-Meade-
Including the cities of Plains City, Montezuma, Jetmore, Dodge
City, La Crosse, Hanston, Cimarron, Hays, Pfeifer, Larned, Ness
City, Fowler, and Meade
944 AM CST Sun Feb 15 2026

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 11 AM CST THIS MORNING...

* WHAT...Visibility less than one-quarter mile in dense fog.

* WHERE...Ellis, Rush, Pawnee, Ford, Gray, Hodgeman, Meade, and Ness 
  Counties.

* WHEN...Until 11 AM CST this morning.

* IMPACTS...Low visibility could make driving conditions hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of 
distance ahead of you.

&&

$$

KSZ061-062-074-075-084-085-160345-
/O.CON.KDDC.HW.A.0002.260217T1800Z-260218T0000Z/
Hamilton-Kearny-Stanton-Grant-Morton-Stevens-
Including the cities of Syracuse, Elkhart, Hugoton, Johnson City,
Ulysses, Lakin, and Deerfield
844 AM MST Sun Feb 15 2026 /944 AM CST Sun Feb 15 2026/

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH 
TUESDAY AFTERNOON...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Grant, Hamilton, Kearny, Morton, Stanton, and Stevens 
  Counties.

* WHEN...From Tuesday morning through Tuesday afternoon.

* IMPACTS...On Tuesday, travel will be difficult over open areas, 
  especially around grain elevators and other tall structures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

JJOHNSON
023 
WWUS73 KDDC 151640
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1040 AM CST Sun Feb 15 2026

KSZ063-076-160445-
/O.EXP.KDDC.FG.Y.0002.000000T0000Z-260215T1700Z/
/O.CON.KDDC.HW.A.0002.260217T1800Z-260218T0000Z/
Finney-Haskell-
Including the cities of Garden City, Sublette, and Satanta
1040 AM CST Sun Feb 15 2026

...HIGH WIND WATCH REMAINS IN EFFECT TUESDAY AFTERNOON...
...DENSE FOG ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING...

* WHAT...Southwest winds 30 to 45 mph with gusts up to 60 mph 
  possible.

* WHERE...Finney and Haskell Counties.

* WHEN...Tuesday afternoon.

* IMPACTS...On Tuesday, travel will be difficult over open areas, 
  especially around grain elevators and other tall structures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

KSZ086-160445-
/O.EXT.KDDC.FG.Y.0002.000000T0000Z-260215T1800Z/
/O.CON.KDDC.HW.A.0002.260217T1800Z-260218T0000Z/
Seward-
Including the cities of Liberal
1040 AM CST Sun Feb 15 2026

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...
...HIGH WIND WATCH REMAINS IN EFFECT TUESDAY AFTERNOON...

* WHAT...For the Dense Fog Advisory, visibility down to one-quarter 
  mile in dense fog. For the High Wind Watch, southwest winds 30 to 
  45 mph with gusts up to 60 mph possible.

* WHERE...Seward County.

* WHEN...For the Dense Fog Advisory, until noon CST today. For the 
  High Wind Watch, Tuesday afternoon.

* IMPACTS...Low visibility could make driving conditions hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

If driving, slow down, use your headlights, and leave plenty of 
distance ahead of you.

&&

$$

KSZ031-045-046-064-065-077-078-087-151800-
/O.EXT.KDDC.FG.Y.0002.000000T0000Z-260215T1800Z/
Ellis-Ness-Rush-Hodgeman-Pawnee-Gray-Ford-Meade-
Including the cities of Plains City, Montezuma, Jetmore, Dodge
City, La Crosse, Hanston, Cimarron, Hays, Pfeifer, Larned, Ness
City, Fowler, and Meade
1040 AM CST Sun Feb 15 2026

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Visibility down to one-quarter mile in dense fog.

* WHERE...Ellis, Rush, Pawnee, Ford, Gray, Hodgeman, Meade, and Ness 
  Counties.

* WHEN...Until noon CST today.

* IMPACTS...Low visibility could make driving conditions hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of 
distance ahead of you.

&&

$$

KSZ043-061-062-074-075-084-085-160445-
/O.CON.KDDC.HW.A.0002.260217T1800Z-260218T0000Z/
Scott-Hamilton-Kearny-Stanton-Grant-Morton-Stevens-
Including the cities of Syracuse, Elkhart, Hugoton, Scott State
Lake, Johnson City, Ulysses, Scott City, Lakin, and Deerfield
1040 AM CST Sun Feb 15 2026 /940 AM MST Sun Feb 15 2026/

...HIGH WIND WATCH REMAINS IN EFFECT TUESDAY AFTERNOON...

* WHAT...Southwest winds 30 to 45 mph with gusts up to 60 mph 
  possible.

* WHERE...Grant, Hamilton, Kearny, Morton, Stanton, Stevens, and 
  Scott Counties.

* WHEN...Tuesday afternoon.

* IMPACTS...On Tuesday, travel will be difficult over open areas, 
  especially around grain elevators and other tall structures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

JJOHNSON
848 
WWUS73 KDDC 151735
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1135 AM CST Sun Feb 15 2026

KSZ086-160545-
/O.EXP.KDDC.FG.Y.0002.000000T0000Z-260215T1800Z/
/O.CON.KDDC.HW.A.0002.260217T1800Z-260218T0000Z/
Seward-
Including the cities of Liberal
1135 AM CST Sun Feb 15 2026

...HIGH WIND WATCH REMAINS IN EFFECT TUESDAY AFTERNOON...
...DENSE FOG ADVISORY WILL EXPIRE AT NOON CST TODAY...

* WHAT...Southwest winds 30 to 45 mph with gusts up to 60 mph 
  possible.

* WHERE...Seward County.

* WHEN...Tuesday afternoon.

* IMPACTS...On Tuesday, travel will be difficult over open areas, 
  especially around grain elevators and other tall structures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

KSZ031-045-046-064-065-077-078-087-151845-
/O.EXP.KDDC.FG.Y.0002.000000T0000Z-260215T1800Z/
Ellis-Ness-Rush-Hodgeman-Pawnee-Gray-Ford-Meade-
Including the cities of Plains City, Montezuma, Jetmore, Dodge
City, La Crosse, Hanston, Cimarron, Hays, Pfeifer, Larned, Ness
City, Fowler, and Meade
1135 AM CST Sun Feb 15 2026

...DENSE FOG ADVISORY WILL EXPIRE AT NOON CST TODAY...

$$

KSZ043-061>063-074>076-084-085-160545-
/O.CON.KDDC.HW.A.0002.260217T1800Z-260218T0000Z/
Scott-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens-
Including the cities of Syracuse, Elkhart, Hugoton, Scott State
Lake, Johnson City, Ulysses, Satanta, Garden City, Scott City,
Lakin, Sublette, and Deerfield
1135 AM CST Sun Feb 15 2026 /1035 AM MST Sun Feb 15 2026/

...HIGH WIND WATCH REMAINS IN EFFECT TUESDAY AFTERNOON...

* WHAT...Southwest winds 30 to 45 mph with gusts up to 60 mph 
  possible.

* WHERE...Finney, Grant, Hamilton, Haskell, Kearny, Morton, Stanton, 
  Stevens, and Scott Counties.

* WHEN...Tuesday afternoon.

* IMPACTS...On Tuesday, travel will be difficult over open areas, 
  especially around grain elevators and other tall structures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

JJOHNSON
975 
WWUS73 KDDC 151822
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1222 PM CST Sun Feb 15 2026

KSZ043-061>063-074>076-084>086-160630-
/O.CON.KDDC.HW.A.0002.260217T1800Z-260218T0000Z/
Scott-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens-
Seward-
Including the cities of Syracuse, Elkhart, Hugoton, Scott State
Lake, Johnson City, Ulysses, Satanta, Garden City, Scott City,
Lakin, Sublette, Deerfield, and Liberal
1222 PM CST Sun Feb 15 2026 /1122 AM MST Sun Feb 15 2026/

...HIGH WIND WATCH REMAINS IN EFFECT TUESDAY AFTERNOON...

* WHAT...Southwest winds 30 to 45 mph with gusts up to 60 mph 
  possible.

* WHERE...Finney, Grant, Hamilton, Haskell, Kearny, Morton, Seward, 
  Stanton, Stevens, and Scott Counties.

* WHEN...Tuesday afternoon.

* IMPACTS...Travel will be difficult over open areas, especially 
  around grain elevators and other tall structures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

JJOHNSON
369 
WWUS73 KDDC 160316
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
916 PM CST Sun Feb 15 2026

KSZ044-045-064-077-078-087-088-161515-
/O.EXA.KDDC.HW.A.0002.260217T1800Z-260218T0000Z/
Lane-Ness-Hodgeman-Gray-Ford-Meade-Clark-
Including the cities of Montezuma, Hanston, Minneola, Dighton,
Jetmore, Cimarron, Meade, Plains City, Ashland, Fowler, Ness
City, and Dodge City
916 PM CST Sun Feb 15 2026

...HIGH WIND WATCH IN EFFECT TUESDAY AFTERNOON...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Clark, Ford, Gray, Hodgeman, Meade, Lane, and Ness 
  Counties.

* WHEN...Tuesday afternoon.

* IMPACTS...Travel will be difficult over open areas, especially 
  around grain elevators and other tall structures. Sporadic power 
  outages will also be possible.

* ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility 
  to below a mile at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

KSZ043-061>063-074>076-084>086-161515-
/O.CON.KDDC.HW.A.0002.260217T1800Z-260218T0000Z/
Scott-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens-
Seward-
Including the cities of Scott City, Scott State Lake, Ulysses,
Syracuse, Liberal, Satanta, Hugoton, Lakin, Garden City,
Deerfield, Sublette, Elkhart, and Johnson City
916 PM CST Sun Feb 15 2026 /816 PM MST Sun Feb 15 2026/

...HIGH WIND WATCH REMAINS IN EFFECT TUESDAY AFTERNOON...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph 
  possible.

* WHERE...Finney, Grant, Hamilton, Haskell, Kearny, Morton, Seward, 
  Stanton, Stevens, and Scott Counties.

* WHEN...Tuesday afternoon.

* IMPACTS...Travel will be difficult over open areas, especially 
  around grain elevators and other tall structures. Sporadic power 
  outages will also be possible.

* ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility 
  to below a mile at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$
257 
WWUS73 KDDC 160827
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
227 AM CST Mon Feb 16 2026

KSZ043>045-061>064-074>078-084>088-170000-
/O.CON.KDDC.HW.A.0002.260217T1800Z-260218T0000Z/
Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-
Haskell-Gray-Ford-Morton-Stevens-Seward-Meade-Clark-
Including the cities of Ulysses, Scott State Lake, Meade, Dodge
City, Jetmore, Lakin, Montezuma, Sublette, Ashland, Dighton,
Deerfield, Hanston, Satanta, Scott City, Hugoton, Elkhart, Ness
City, Johnson City, Syracuse, Fowler, Cimarron, Liberal, Plains
City, Garden City, and Minneola
227 AM CST Mon Feb 16 2026 /127 AM MST Mon Feb 16 2026/

...HIGH WIND WATCH REMAINS IN EFFECT TUESDAY AFTERNOON...

* WHAT...Southwest to west winds 35 to 45 mph with gusts up to 65 
  mph possible.

* WHERE...Portions of southwest and west central Kansas.

* WHEN...Tuesday afternoon.

* IMPACTS...Intense winds will create difficult travel, with areas 
  of blowing dust reducing visibility. Minor tree/structural damage 
  and limited power outages are possible.

* ADDITIONAL DETAILS...Wildfire danger will be at critical levels, 
  with any ignition spreading rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

TURNER
323 
WWUS73 KDDC 161807
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1207 PM CST Mon Feb 16 2026

KSZ043>045-061>064-074>078-084>088-171200-
/O.UPG.KDDC.HW.A.0002.260217T1800Z-260218T0000Z/
/O.NEW.KDDC.HW.W.0002.260217T1800Z-260218T0000Z/
Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-
Haskell-Gray-Ford-Morton-Stevens-Seward-Meade-Clark-
Including the cities of Syracuse, Elkhart, Ulysses, Dighton,
Scott State Lake, Garden City, Johnson City, Fowler, Lakin,
Cimarron, Ness City, Meade, Plains City, Scott City, Dodge City,
Hugoton, Minneola, Sublette, Deerfield, Ashland, Liberal,
Satanta, Hanston, Jetmore, and Montezuma
1207 PM CST Mon Feb 16 2026 /1107 AM MST Mon Feb 16 2026/

...HIGH WIND WARNING IN EFFECT FROM NOON CST /11 AM MST/ TO 6 PM CST 
/5 PM MST/ TUESDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Portions of southwest and west central Kansas.

* WHEN...From noon CST /11 AM MST/ to 6 PM CST /5 PM MST/ Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

SPRINGER

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this high wind watch went out at Feb 14, 10:35 PM CST, 34 minutes earlier. Its key messages:

  • Dense Fog Advisory has been issued for Highway 83 east to 283 corridor, up to I-70 until 10 AM CST.
  • Multiple days of Near-Critical to Critical Fire Weather conditionsbecoming increasingly likely from Monday through Thursday. Tuesday continues to be of greatest concern given the magnitude of winds.
  • Higher confidence (around 50%) in High Winds across at least the western third of the NWS DDC forecast area (generally Highway 83 west to the Colorado line). High Wind is defined as any wind gust 58 mph or greater or 40 mph sustained winds for an hour or more.
Area forecast discussion, Feb 14, 10:35 PM CST, 34 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1035 PM CST Sat Feb 14 2026

.KEY MESSAGES...

- Dense Fog Advisory has been issued for Highway 83 east to 283
  corridor, up to I-70 until 10 AM CST.

- Multiple days of Near-Critical to Critical Fire Weather
  conditionsbecoming increasingly likely from Monday through
  Thursday. Tuesday continues to be of greatest concern given
  the magnitude of winds.

- Higher confidence (around 50%) in High Winds across at least
  the western third of the NWS DDC forecast area (generally
  Highway 83 west to the Colorado line). High Wind is defined as
  any wind gust 58 mph or greater or 40 mph sustained winds for
  an hour or more.

&&

.DISCUSSION...
Issued at 1000 PM CST Sat Feb 14 2026

In the near term late tonight through early Sunday morning,
the greatest concern will be development of fog and how
widespread any dense fog will be. The HRRR has been pretty
consistent run-to-run since late this afternoon in portraying an
axis of dense fog in the wake of our latest storm system. As of
0245Z, Nighttime Microphysics RGB was indicating a thinning out
of low stratus cloud, and this combined with weakening north
winds will allow more ideal radiational cooling to occur. Since
temperatures were already at the dewpoint in most locations, fog
is most likely to develop over a fairly large area. We have
already indicated this in the Wx grids, but we will need to
watch for possible issuance of a Dense Fog Advisory. Any dense
fog in the morning hours Sunday should dissipate by 15Z (9AM
CST) with sun returning to help warm things right back up into
the lower to even mid 60s by mid-late afternoon (Elkhart could
top out at 70). As the MSLP gradient increases late in the day,
south-southwest winds will redevelop, strongest near the
Colorado line at 15 to 25 mph.

A major pattern shift toward broad cyclonically-curved,
significant Pacific polar jet stream out West will commence by
early Tuesday, and the nose of the initial extended jet (160-170
knots at 250mb in its core) will push out across the Rockies
and into the central High Plains during the day Tuesday. This
will induce a deep, broad surface low to our north and a robust
pressure gradient across western Kansas. This tight pressure
gradient will extend into the mid troposphere, so very strong
winds will exist through a significant depth of the troposphere.
There is increasing confidence in High Winds (defined at peak
wind gusts 58+ mph or 40 mph sustained winds) across a large
portion of western Kansas, especially west of Highway 283. As of
the time of this AFD issuance, we continue to have discussions
with neighboring WFOs regarding a High Wind Watch issuance and
if so, for how much of western Kansas. The downslope warming is
likely to result in highs well into the mid to upper 70s Tuesday
afternoon with a few 80-degree highs also possible.

&&

.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1035 PM CST Sat Feb 14 2026

Widespread stratus and/or fog will reduce flight categories to
IFR or LIFR, at least at times, at all airports, through about
15z Sun. Dense radiation fog is most likely at DDC, where
visibility had already fallen to 1/4 sm at 0430z Sun. Amendments
are expected overnight into early Sunday as stratus and fog
trends are monitored. After 15z Sun, a rapid return to VFR/SKC
is expected, with fog/stratus burning off rapidly. After 18z
Sun, south winds will increase at all airports, gusting 24-27
kts.

&&

.FIRE WEATHER...
Issued at 1000 PM CST Sat Feb 14 2026

A multi-day fire weather risk is forecast through the upcoming
week, and Tuesday appears to be the most critical day of the
week. Following is the daily fire weather risk magnitude/threat
area potential...

Monday: Mainly far southwest Kansas as the initial leeside low
pressure develops. Strong southwest winds will take a while to
develop, but the far 4-6 counties are at greatest risk
near-critical to potentially critical fire weather conditions
for a few hours late in the afternoon.

Tuesday: Widespread critical with even some high-end critical
conditions likely. A Fire Weather Watch will be issued to focus
on the threat this day. Peak wind gusts 50 to 60 mph will be
possible across far west central and southwest Kansas, which
will combine with minimum relative humidity down to around 15%.

Wednesday: The pressure gradient will relax briefly late Tuesday
Night into early Wednesday, however a second leeside low will
develop during the day day, putting southwest and west central
Kansas counties, at risk for another afternoon of critical
conditions on fairly strong southwest winds gusting 30 to 40 mph
(especially along/west of Highway 83).

Thursday: A fairly strong cold front will finally push through,
but since the air mass will not be all that cold, relative
humidity in the afternoon will still fall down to 20-25% across
a large area, down to 15% near the Oklahoma line on northwest
winds as strong as 20-30 mph with higher gusts.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Dense Fog Advisory until 10 AM CST Sunday for KSZ030-031-
043>046-063>065-076>078-086-087.

&&

DISCUSSION...Umscheid
AVIATION...Turner
FIRE WEATHER...Umscheid
Hazardous weather outlook, Feb 14, 3:49 AM CST, 19 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
349 AM CST Sat Feb 14 2026

KSZ030-031-043>046-061>066-074>081-084>090-151000-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
349 AM CST Sat Feb 14 2026 /249 AM MST Sat Feb 14 2026/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Very strong southwesterly winds along with dangerous fire weather
conditions are likely on Tuesday. Wind gusts exceeding 60 mph are
possible, with minimum relative humidity in the 10-15% favoring
areas west of US-283.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Springer

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 9:18 PM CSTDense Fog AdvisoryDDCEllis, Finney, Ford, Gray, Haskell, Hodgeman and 8 more15 hr
Feb 14, 11:15 PM CSTFire Weather WatchDDCBarber, Clark, Comanche, Edwards, Ellis, Finney and 21 more22 hr

Nearby

High Wind Watches in Kansas, 2026Every high wind watch in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.